Jump to content

  • helpline
  • donate

E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter
Photo

Tremors/Wearing Off After Exercise

exercise

  • Please log in to reply
1 reply to this topic

#1 ShakingTheChi

ShakingTheChi

    Newbie

  • Members
  • Pip
  • 8 posts

Posted 11 December 2013 - 08:16 AM

Dr. Okun,

 

I am taking Sinemet (25/100) and Comtan 3x a day at a 3.5 hour interval, which on a good day reduces my tremor to a fairly consistent, mild level I am comfortable with. I exercise frequently, and I notice that after an intense workout my tremor increases markedly. Others in my support group note the same phenomenon. Does exercise burn the levodopa at a faster rate than it's normally metabolized? If so, can we adjust the medication to anticipate a heavy workout, either adding an extra Sinement or fraction of it or accelerating the next dose (or fraction of it)? 

 

Thanks!



#2 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 6,077 posts
  • LocationUniversity of Florida

Posted 11 December 2013 - 08:23 AM

We don't know exactly why this phenomenon of heavy exercise can make some PD symptoms worse (especially post-exercise).  It could be stress on the system, metabolism or other factors.  In cases where it requires treatment we sometimes add 1/2 to one sinemet tablet just before exercising.


Michael S. Okun, M.D.

Author of Amazon Kindle, Paperback and Audio of 10 Breakthrough Therapies for Parkinson's Disease
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips






Also tagged with one or more of these keywords: exercise

0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users